MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP218H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot number mk2999 / vcp218h, and no non-conformances related to the reported complaint condition were identified.Additional information was requested and the following was obtained: how many sutures needles were separated during suturing on this one patient during this single surgical procedure? one was the needle removed from the patient during the same procedure? yes what tissue/location was suturing when pull off occurred? the uterus were there any unexpected outcomes or complications as a result of this suture needle pull off event? a minor delay in case, while finding the suture and removing it.Was the patient treatment altered in anyway due to the prolonged surgery time? no procedure name and date? c-section the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that an empty opened foil, an empty labeled winding former a used needle, and a suture piece of product code vcp218h were received for evaluation; in the used needle the swage and attachment area were as expected, and the remnant of the suture was noted into the barrel hole and marks were observed on the body and the edge of the needle that appears to be by the use of a surgical instrument.In addition, the ends of the suture were cut appears to be by use of the surgical instrument.The condition of the sample received indicates improper handling of the device.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Investigation summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned devices.Visual analysis of the returned samples determined that seven unopened samples of product code vcp218h were received for evaluation.Visual inspection of the unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or splitting were observed.A functional test was performed and the pull force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.(b)(6).Note: events reported via mw# 2210968-2021-01596.
 
Event or Problem Description
It was reported that the patient underwent c-section on an unknown date and suture was used.During the procedure, when the doctor was closing the uterus with the suture, the needle popped off the suture.The procedure was completed successfully with a four minute delay.There were no adverse consequences for the patient.

Brand Name
VCL+ UD 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11350059
Report Number2210968-2021-01597
Device Sequence Number728449
Product Code GAM
UDI-Device Identifier10705031051706
UDI-Public10705031051706
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberVCP218H
Device Catalogue NumberVCP218H
Device Lot NumberMK2999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/19/2021
Patient Sequence Number1